Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Experienced dizziness followed by spinning, nausea and chills in the middle of night. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
Last night while sleeping I woke up suddenly with a dizzy spell so intense that everything was spinning and felt nausea and got real hot clammy then got a chill.
Posted Mon, 3 Jun 2013 in General Health
Answered by Dr. Nirmala P 6 hours later
Thanks for asking in Healthcare Magic.

Dizziness can be due to many reasons. Postural hypotension (sudden fall in BP), hypoglycemia (low sugar), cardiac problem, anxiety, dehydration or inner ear problems can all result in dizziness. Finding out the cause will help in proper remedy.

Postural hypotension occurs when you suddenly get up from your bed. A sudden change from the lying down position to the standing position causes this. This is because of sudden fall in BP which occurs in some persons when they quickly get up from bed. Rising slowly from bed can reduce this.

Cardiac (heart) problems can cause dizziness and needs to be ruled out in persons of your age. Similarly hypoglycemia can also result in dizziness, palpitations and cold clammy skin due to sweating. Happens always in pre diabetics. In both these conditions, dizziness can be felt even while lying down in bed. GTT will help in ruling out Diabetes.

The feeling of nausea and spinning of objects could also be dizziness due to BPPV (Benign Paroxysmal Positional Vertigo) that occurs with particular movements of your head like rolling over in bed. The dizziness in BPPV can be sudden and violent. This occurs due to inner ear problems and is usually transient and subsides when the cause is treated.

Dizziness can demoralize any person. You should consult a physician to find out the actual cause of your dizziness and for further management.

I hope this helps. Please address to me if you have any further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor